Heavy Rain, Solano
- When
- December 18, 8:30 AM PST to 3:00 PM PST
- Where
- Solano County, Countywide
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.267, -121.940 (the zone’s center; the record gives no point)
Heavy rainfall caused moderate urban flooding in Solano County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
Heavy rainfall caused moderate urban flooding in Solano County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Dec 18, 6:45 AM PST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 645 AM PST SUN DEC 18 2005 .DISCUSSION... QUICK UPDATE TO UPGRADE BURNEY BASIN AREA OF EASTERN SHASTA COUNTY TO A WINTER STORM WARNING. COLD AIR TRAPPED IN THE REGION HAS RESULTED IN 6 INCHES OF DRY SNOW (ACCORDING TO LOCAL SPOTTER). ANOTHER SWATH OF MODERATE TO HEAVY PRECIP IS MOVING IN FROM THE WEST AND COULD RESULT IN LOCAL AMOUNTS UP TO 10 INCHES IN SOME AREAS. ALSO HAVE EXTENDED URBAN AND SMALL STREAM TO 830 AM FOR SAC-SCK-MOD. ...PREVIOUS DISCUSSION... IR SATELLITE IMAGES SHOW THE WARM FRONT HAVING MOVED EAST ACROSS THE SACRAMENTO VALLEY AND INTO THE SIERRA NEVADA WITH THE BACK EDGE OF THE CLOUD SHIELD STILL 80 MILES OFF SHORE MOVING EAST AROUND 40 KNOTS. THE TEMPERATURES AT SACRAMENTO HAS BEEN INCREASING SINCE 11 PM PST AND IS NOW UP TO 50 DEGREES. BLUE CANYON AT 5280 FEET SWITCHED OVER TO SNOW ABOUT AN HOUR AGO WITH SNOW AND CHAIN REQUIREMENTS ON I-80 AT 5400 FEET. WITH THE ADVECTION OF WARMER AIR EXPECT SNOW LEVELS TO CONTINUE TO RAISE DURING THE MORNING. RADAR SHOWS AN EXTENSIVE AREA OF PRECIPITATION COVERING PRACTICALLY ALL OF THE FORECAST AREA WITH MULTIPLE EXTENSIVE BANDS OF MODERATE PRECIPITATION...MOST NOTABLE ALONG THE COASTAL MOUNTAINS. WINDS HAVE ALSO INCREASED IN THE PAST FEW HOURS WITH GUSTS 15-30 MPH AND 40-55 MPH ALONG RIDGES AND PEAKS JUST OUTSIDE THE FORECAST AREA. RAINFALL HAS BEEN RATHER UNIFORM BETWEEN .25-.50 INCH DURING THE PAST 6 HOURS WITH .2.3 INCH/HOUR RAINFALL RATES IN THE RAINBAND MOVING THROUGH THE DELTA. A SHORT WAVE WILL INCREASE PRECIPITATION AGAIN ON MONDAY AFTER A BRIEF BREAK WITH THE NEXT MAJOR EVEN TUESDAY NIGHT/WEDNESDAY ASSOCIATED WITH A SYSTEM NOW APPROACHING 140W. PFJ .EXTENDED... HAVE KEPT OR RAISED POPS TO CHANCE CATEGORY FROM WED-SAT...AS WATER VAPOR IMAGERY ACROSS 4-5 SHORTWAVES LINED UP APPROX ACROSS THE 35N LAT LINE ALL THE WAY WESTWARD TO OFF THE JAPAN COAST IN BROAD ZONAL FLOW...ALONG WELL DEFINED 150-200KT UPPER JET AXIS EXTENDING FROM ASIA TO 140W LON. THE EASTERN PUSH OF THIS JET AXIS HAS GIVEN MEDIUM RANGE MODELS A HARD TIME THE LAST FEW DAYS AS WE ENTERED THIS PATTERN CHANGE. SMART MONEY IS FOR THE TRANS-PACIFIC JET AXIS TO PUSH FURTHER EAST THAN MODELS INDICATE...KEEPING MODERATE WX SYSTEMS COMING IN EVERY 24-36 HRS. WITH THIS TIMING...I COULDNT FIND A DRY DAY TO PICK IN THE EXTENDED...BUT WANT TO EMPHASIZE THAT THERE WILL BE SOLID BREAKS OF DRY WX IN BETWEEN SYSTEMS. .AVIATION... WIDESPREAD RAIN AND MTN SNOW FOR MOST OF THE NEXT 24 HRS. WILL KEEP CEILINGS/VSBY IN TAFS SIMPLE...MAINLY 2-4 MILES. CEILINGS SHOULD REMAIN IN THE 1K-2K FT THRU THE DAY. NO CONVECTIVE ACTIVITY EXPECTED. SOUTHERLY SFC WINDS OF 10-20 KTS STARTING TO MIX DOWN AT SCK AND SAC...WE EXPECT THIS TREND TO CONTINUE NORTHWARD THRU THE MORNING. HVY SNOW AND LIFR ACROSS THE WEST SLOPE OF THE SIERRA ABOVE 6K FT...WILL BE INCLUDED IN TWEBS. BASIL && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL MIDNIGHT TONIGHT PST FOR WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR CLEAR LAKE/SOUTHERN LAKE COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY AND LAKE SHASTA AREA. WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING FOR BURNEY BASIN / EASTERN SHASTA COUNTY. URBAN AND SMALL STREAM FLOOD ADVISORY EFFECTIVE UNTIL 830 AM PST THIS MORNING FOR PEOPLE IN WESTERN STANISLAUS...SACRAMENTO AND SAN JOAQUIN COUNTIES IN CALIFORNIA &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST SUN DEC 18 2005 CAZ013>019-063-064-066>069-191500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST SUN DEC 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A STORM SYSTEM MOVING ACROSS NORTHERN CALIFORNIA WILL BRING PERIODS OF HEAVY MOUNTAIN SNOW AND VALLEY RAIN TODAY. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * FLOOD STATEMENT............SEE WGUS86 KSTO - FLSSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489102.